*** NEVER stop a medication without talking to your doctor. There can be serious side effects including heart problems, seizures, and even death. ***
Certain medications that you may be taking can cause nerve damage and a loss of sensation in your feet, and you may not even realize you have lost it. The medical term we use to describe this condition is Peripheral Neuropathy.
It is important to schedule an appointment with our foot specialist, Dr. Schlam, to monitor the health of your feet, especially if you take any of these medications. The end result of neglecting your feet when you have nerve damage can be devastating and may include infected blisters, non-healing ulcers, and possibly even amputations. Let Hollowbrook Foot Specialists treat your feet, click here or call for an appointment today: (845) 298 – 9074.
The Following is a List of Medications That Can Cause Nerve Damage and a Loss of Sensation:
Heart Medications: Amiodarone, Gemfibrozil, Hydralazine, Indapamid, Lovastatin, Perhexiline
Diabetes Medication: Metformin
Cancer Medications: Cisplatin, Eloxatin, Toxal, Toxotere, Trisenox, Velcade, Vincristine
Antibiotic Medications: Ciprofloxacin, Levofloxacin, Methaqualone, Metronidazole, Moxifloxacin, Nitrofurantoin
Rheumatoid Arthritis (RA) and Gout Medications: Cholorquine, Colchicine, Gold, Indomethacin
Seizure Medications: Dilantin, Phenytoin
Dermatitis Medication (Skin Condition): Dapsone
Other Medications: Chloramphenicol, Disulfiram, Carbimide, Calcium, Isoniazid, Cimetidine, Ethionamide, Ethambutol, Thalidomide, Stavudine, Zidovudine, Didanisine, Ritonavir, Agenerase
Do I Have Nerve Damage?
During your appointment at Hollowbrook Foot Specialists we will do a full exam including testing for nerve damage and the loss of sensation. If you do have decreased sensation, there are things that can be done to protect your feet, prevent injuries and infections, and possibly slow the progression of nerve damage and loss of sensation.
Schedule your appointment today by clicking here or calling (845) 298 – 9074.
*** NEVER stop a medication without talking with your doctor. There can be serious side effects including heart problems, seizures, and even death. ***
By: David Schlam
Hollowbrook Foot Specialists
Wappingers Falls, NY